MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SP SYRINGE 3 ML; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SP SYRINGE 3 ML; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306544
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one photo was provided.It shows one case box for heparin product with the right label- catalog number- lot number.The shelf boxes inside the case box are correctly labeled; however, they are saline flush products.Most probably root cause is that a case box for heparin products got mixed with the boxes for saline products.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: this is the first complaint for the lot# 8353601 for the same defect or symptom.There was no documentation of issues for the complaint of batch # 8353601 during this production run.Root cause description: most probably root cause is that a case box for heparin products got mixed with the boxes for saline products.
 
Event or Problem Description
It was reported that bd posiflush¿ sp syringe 3 ml had incorrect label information.This was discovered before use.The following information was provided by the initial reporter: material no: 306544, batch no: 8353601.It was reported that the outside cardboard box says "heparin" but the white boxes inside have the correct labeling of the saline syringes.Injuries or adverse event: no.Item: 306544.Quantity affected: 5 cs.Are any samples available for return? yes.Reported issue: the brown cardboard box says heparin, but the white boxes on the inside don¿t.Customer wants to know if this is an issue.Customer disposition request: replacement.White boxes on the inside looked like they should saline flush syringe.

Brand Name
BD POSIFLUSH¿ SP SYRINGE 3 ML
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8727819
Report Number1911916-2019-00621
Device Sequence Number1729800
Product Code NGT
UDI-Device Identifier30382903065449
UDI-Public30382903065449
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Catalogue Number306544
Device Lot Number8353601
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;